MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420802
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the insert could not be implanted.A delay of less than 30min reported.Delay time led to more bleeding.High buckling gasket was used to complete the surgery.
 
Additional Manufacturer Narrative
It was reported that during surgery the insert could not be implanted.A delay of less than 30 min was reported.The associated genesis ii ps insert was returned and evaluated.Visual inspection of the device showed minor damage on the locking detail.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.A clinical analysis noted that without the requested clinical information and the operative report, the root cause of the difficult implantation of the insert cannot be determined.However, a user vs procedural error cannot be ruled out.Beyond the excessive bleeding which required a blood transfusion, there is no further harm being alleged.There are no plans to do a revision and patient is reported as doing fine.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative

Brand Name
GII PS INSERT SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8844182
Report Number1020279-2019-02860
Device Sequence Number16203475
Product Code JWH
UDI-Device Identifier03596010209504
UDI-Public03596010209504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420802
Device Lot Number18HM06241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
07/02/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date12/05/2019
12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;